Is it normal for someone with Addison's Disease to have a harder time controlling the disease and it's symptoms as you get older? Or is it a part of having it for so long (26 years)? I have chronic low blood pressure, and now I have an irregular heart beat. I have a hole in one of my heart valves from rheumatic fever when I was very young. But everything seems to be getting harder to deal with. Any suggestions?
It could be from the long term steroid use. What steroid have you used, as well have you added florinef which helps support the salt retention, and would help your heart? I also take salt daily under the advisement of my cardiologist since my BP is chronically low with my florinef.
You may also need to know your renin, aldosterone, sodium and potasium levels pretty frequently. Have you been followed closely by a competent endo? Do you test your cortisol levels at all?
Thanks for your comment and questions. I am currently taking Hydrocortisone and Florinef along with extra salt. I also take Synthroid and Cytomel for hypothyroidism.
Well I can't say I'm under a competent endo, I've been to all there are in the area, which comprises 2 different offices. I would have to travel hours away to get to any others. It seems their favorite phrase is "well, that's not related to Addison's Disease", which seems ironic since the adrenal glands affect so many different systems in the body. In reality, these doctors seem to mainly specialize in diabetes, which I don't have.
But in answer to your question of testing for renin, aldosterone, sodium and potasium levels, I am not sure that that has been done recently. However my cortisol levels were tested recently and were where they should be.
What is your replacement dose, what is your ACTH, and yeah, they are idiots - of course, something that just effects everything is not of consequence eh...
I travel 6 hours (one way) for competent docs - quarterly - just to get managed - so you may want to think of doing so.
When was your last dexa scan? Vitamin d levels? etc etc? There could be other issues - and steroids do rip up the body - you need to be watched carefully for damage and for changes to other hormones. I would advise finding a better doc myself - it is tough to do!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST